MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 27IN 1 S/A CP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 27IN 1 S/A CP; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J480H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that two sealed boxes with thirty-six ea.And thirty-two packets that pertain to product code j480h, lot shmdbk were returned with the packaging closed.Upon initial inspection, of the sample, no external damages were observed on the packets.As per the sampling plan, a visual inspection was performed on thirty-two samples, the packets were opened, and no defects were detected.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand to detect any related issues no defects were observed during the evaluation.A functional test was performed using instron equipment, and the pull force result were above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.Additional information was requested, and the following was obtained via: could you please clarify how many devices present this issue (pull off suture needle) for each procedure for each lot.Sales reps response: they tried one of the boxes and they were having issues on two of the procedures and then that is when they switched to a different lot# and had the same issue.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Events reported via: 2210968-2022-09866 and 2210968-2022-09869.
 
Event or Problem Description
It was reported that a patient underwent an orthopedic joint replacement procedure in 2022 and suture was used.During the procedure, over the past two weeks the facility has been having issue with the needle popping off the suture while suturing unknown tissue.The needle was never out of the control of the surgeon.Another like device was used to complete the procedure.No adverse patient consequences were reported.Additional information was requested.

Brand Name
VCL CT BRD VIO 27IN 1 S/A CP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez
MX  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15888372
Report Number2210968-2022-09865
Device Sequence Number12037858
Product Code GAM
UDI-Device Identifier10705031040359
UDI-Public10705031040359
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberJ480H
Device Catalogue NumberJ480H
Device Lot NumberSHMDBK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/04/2022
Initial Report FDA Received Date11/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown